Swollen feet and ankles

Just thought i,d ask guestion. I got many health probs mainly to do with chest etc. . One thing cant get strait answer tor is my swollen leg and foot. Just the one ! I,v been on steroids for 30 years and lowest dose is 25 mgms. I,m on frusamide but not having much effect . I feel every problem i have everyone says "its your steroids " but because its only one foot. I,m baffled . By the way had to have new kitchen and that had nothing to do with my steroids. !!! Any ideas anyone. ? Thanks. Sue

6 Replies

  • could you have vascular problems in your one leg,have you ever been checked? I too have been taking steroids for 36yrs high dose of 35mg daily for 15 of them years, but both my feet and ankles swell due to my breathing ,

  • There is an associated condition with COPD called cor pulmonale which causes peripheral oedema, which is what this sounds like. I suffer with this, and in most occurrences it is only one calf/ankle and foot which swells. Occasionally both legs swell up. I was on furosemide to treat this condition until a very bad episode where 120mg of furosemide was having no effect at all, I was then put onto Bumenatide at its maximum dose. I would advise speaking to your GP or consultant to get he cause determined. Take care, Richard

  • Hi Sue48, your swollen ankles seem to be like mine a mystery, the only things I could pinpoint were very hot weather or missing my blood pressure tablet. Originally I was advised to see the GP by the practice nurse and prescribed elastic stockings. Now I just persevere with it as it comes and goes. If you are worried about it see the GP, as it could be more than one thing with that symptom so you should really have it investigated.

  • Check out this article:


  • I too have problems with my feet ankles and my left foot is always considerably colder than my right - I know it is to do with circulation and the pills I take reduce the water retention but do not seem to help the circulation - hope your doctor can sort out your problems - best as others say to see a medical professional. good luck xx

  • I have this issue and my Doctor saids it is directly the result of my poorly lungs . I'm having an echo next week as we'll just to rule out anything else. Good luck finding out.

You may also like...